Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2000, 1:59 PM EDT for Aiken County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 1:59 PM EDT (17:59 UTC)
- Expired
- Jun 22, 2000, 3:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Aiken County, SC
The radar
The Columbia radar (KCAE), 82 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:10 PM EDT | Hail 0.75 | Aiken, SC | SKYWARN spotter reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS52 KCAE 221759 SVRCAE SCC003-221900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 159 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 300 PM EDT. * AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GLOVERVILLE...OR ABOUT 4 MILES EAST OF CLEARWATER...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ELLENTON AT 235 PM EDT JACKSON AT 240 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3362 8180 3352 8198 3319 8177 3333 8152
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:50 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 22, 9:50 AM EDT, 4 hours 9 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-230133- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 950 AM EDT THU JUN 22 2000 MSAS AND VSBL SAT LOOP SHOWING PRE-FRONTAL TROF SETTING UP ACRS NC PIEDMONT XTNDG INTO WRN SC AND NRN GA LATE THIS AM. LINE OF SHWRS WITH FEW TSTMS ASSOCIATED WITH TROF XTNDG FROM MID-ATLC TO NERN AL. MODELS POINT TO PSBL SVR WX THIS AFTN ACRS CWA WITH LIS ARND -4 TO -7...PWS NR 2 INCHES...CAPES 1400-1700...AND GOOD 850 MB THETA-E RDG OVR CWA BY LATE THIS AFTN. WL CONTINUE WORDING THAT SOME STRMS MAY PSBLY BE SVR IN AFTN ZONE PKG. MAIN CHANGE TO ZONES WL BE TO CHANGE SFC WNDS FROM S TO SW. OTHERWISE NO MAJOR CHANGES PLANNED. FCSTID = 22 CAE 92 69 94 70 / 50 30 0 0 AGS 93 66 94 65 / 50 30 0 10 SSC 93 69 94 69 / 50 30 0 0 OGB 93 70 94 70 / 50 30 0 10 .CAE... GA...NONE. SC...NONE. BC
In the hours before
Local storm report, Jun 22, 1:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
139 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PM NEWBERRY SC .75 INCH HAIL
06/22/00 NEWBERRY DIME-SIZE HAIL REPORTED
IN DOWNTOWN NEWBERRY.
REPORT FROM SHERIFFS
DEPT.
BCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 35 min |
| Jun 22, 3:18 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 42 min |
| Jun 22, 3:35 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 25 min |
| Jun 22, 3:43 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 47 min |
| Jun 22, 3:56 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 34 min |
| Jun 22, 4:25 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 50 min |
| Jun 22, 4:29 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 46 min |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 36 min |
| Jun 22, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 49 min |
| Jun 22, 5:11 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 34 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 22, 6:04 PM EDT | Tornado Warning | CAE | Barnwell | 26 min |
| Jun 22, 6:26 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.